Alert archive / Michigan / Small Craft Advisories in 2018
Small Craft Advisory 50, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Sep 23, 2018, 4:09 AM EDT. It took effect at Sep 23, 2018, 10:59 AM EDT. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2018, 4:09 AM EDT (08:09 UTC)
- In effect from
- Sep 23, 2018, 10:59 AM EDT
- Expired
- Sep 25, 2018, 8:00 AM EDT
- In force
- 45 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
750 WHUS73 KAPX 230809 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 409 AM EDT Sun Sep 23 2018 LHZ345-347>349-LMZ341-LSZ321-231615- /O.NEW.KAPX.SC.Y.0050.180923T2100Z-180925T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Seul Choix Point to 5NM West of Mackinac Bridge- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 409 AM EDT Sun Sep 23 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT TUESDAY... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect from 5 PM this afternoon to 8 AM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
7 follow-up statements
078 WHUS73 KAPX 231459 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1059 AM EDT Sun Sep 23 2018 LHZ346-232200- /O.EXA.KAPX.SC.Y.0050.180923T2100Z-180925T1200Z/ St Ignace to False Detour Channel- 1059 AM EDT Sun Sep 23 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT TUESDAY... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect from 5 PM this afternoon to 8 AM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LSZ321-232200- /O.EXT.KAPX.SC.Y.0050.180923T1459Z-180925T1200Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 1059 AM EDT Sun Sep 23 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT TUESDAY... THE Small Craft Advisory IS NOW IN EFFECT until 8 AM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LMZ341-232200- /O.CON.KAPX.SC.Y.0050.180923T2100Z-180925T1200Z/ Seul Choix Point to 5NM West of Mackinac Bridge- 1059 AM EDT Sun Sep 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT TUESDAY... A Small Craft Advisory remains in effect from 5 PM this afternoon to 8 AM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345-347>349-232200- /O.CON.KAPX.SC.Y.0050.180923T2100Z-180925T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 1059 AM EDT Sun Sep 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT TUESDAY... A Small Craft Advisory remains in effect from 5 PM this afternoon to 8 AM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
020 WHUS73 KAPX 232047 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 447 PM EDT Sun Sep 23 2018 LSZ321-240400- /O.CON.KAPX.SC.Y.0050.000000T0000Z-180925T1200Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 447 PM EDT Sun Sep 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A Small Craft Advisory remains in effect until 8 AM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LMZ341-240400- /O.CON.KAPX.SC.Y.0050.180923T2100Z-180925T1200Z/ Seul Choix Point to 5NM West of Mackinac Bridge- 447 PM EDT Sun Sep 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A Small Craft Advisory remains in effect until 8 AM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345>349-240400- /O.CON.KAPX.SC.Y.0050.180923T2100Z-180925T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 447 PM EDT Sun Sep 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A Small Craft Advisory remains in effect until 8 AM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
629 WHUS73 KAPX 240208 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1008 PM EDT Sun Sep 23 2018 LSZ322-241015- /O.EXB.KAPX.SC.Y.0050.180924T1000Z-180925T1200Z/ St. Marys River Point Iroquois to E. Potagannissing Bay- 1008 PM EDT Sun Sep 23 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO 8 AM EDT TUESDAY... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect from 6 AM Monday to 8 AM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LSZ321-241015- /O.CON.KAPX.SC.Y.0050.000000T0000Z-180925T1200Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 1008 PM EDT Sun Sep 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A Small Craft Advisory remains in effect until 8 AM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LMZ341-241015- /O.CON.KAPX.SC.Y.0050.000000T0000Z-180925T1200Z/ Seul Choix Point to 5NM West of Mackinac Bridge- 1008 PM EDT Sun Sep 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A Small Craft Advisory remains in effect until 8 AM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345>349-241015- /O.CON.KAPX.SC.Y.0050.000000T0000Z-180925T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 1008 PM EDT Sun Sep 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A Small Craft Advisory remains in effect until 8 AM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
067 WHUS73 KAPX 240744 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 344 AM EDT Mon Sep 24 2018 LMZ342-241545- /O.EXA.KAPX.SC.Y.0050.000000T0000Z-180925T1200Z/ Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 344 AM EDT Mon Sep 24 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT TUESDAY... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect until 8 AM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LSZ322-241545- /O.EXT.KAPX.SC.Y.0050.180924T0744Z-180925T1200Z/ St. Marys River Point Iroquois to E. Potagannissing Bay- 344 AM EDT Mon Sep 24 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT TUESDAY... THE Small Craft Advisory IS NOW IN EFFECT until 8 AM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LSZ321-241545- /O.CON.KAPX.SC.Y.0050.000000T0000Z-180925T1200Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 344 AM EDT Mon Sep 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A Small Craft Advisory remains in effect until 8 AM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LMZ341-241545- /O.CON.KAPX.SC.Y.0050.000000T0000Z-180925T1200Z/ Seul Choix Point to 5NM West of Mackinac Bridge- 344 AM EDT Mon Sep 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A Small Craft Advisory remains in effect until 8 AM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345>349-241545- /O.CON.KAPX.SC.Y.0050.000000T0000Z-180925T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 344 AM EDT Mon Sep 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A Small Craft Advisory remains in effect until 8 AM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
070 WHUS73 KAPX 241430 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1030 AM EDT Mon Sep 24 2018 LSZ321-322-242230- /O.CON.KAPX.SC.Y.0050.000000T0000Z-180925T1200Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1030 AM EDT Mon Sep 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A Small Craft Advisory remains in effect until 8 AM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LMZ341-342-242230- /O.CON.KAPX.SC.Y.0050.000000T0000Z-180925T1200Z/ Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 1030 AM EDT Mon Sep 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A Small Craft Advisory remains in effect until 8 AM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345>349-242230- /O.CON.KAPX.SC.Y.0050.000000T0000Z-180925T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 1030 AM EDT Mon Sep 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A Small Craft Advisory remains in effect until 8 AM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
985 WHUS73 KAPX 241913 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 313 PM EDT Mon Sep 24 2018 LMZ341-342-250300- /O.EXT.KAPX.SC.Y.0050.000000T0000Z-180925T0300Z/ Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 313 PM EDT Mon Sep 24 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE Small Craft Advisory IS NOW IN EFFECT until 11 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LSZ321-322-250315- /O.CON.KAPX.SC.Y.0050.000000T0000Z-180925T1200Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 313 PM EDT Mon Sep 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A Small Craft Advisory remains in effect until 8 AM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345>349-250315- /O.CON.KAPX.SC.Y.0050.000000T0000Z-180925T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 313 PM EDT Mon Sep 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A Small Craft Advisory remains in effect until 8 AM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
850 WHUS73 KAPX 250218 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1018 PM EDT Mon Sep 24 2018 LMZ341-342-250330- /O.CAN.KAPX.SC.Y.0050.000000T0000Z-180925T0300Z/ Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 1018 PM EDT Mon Sep 24 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Gaylord has cancelled the Small Craft Advisory. $$ LHZ345-250330- /O.CAN.KAPX.SC.Y.0050.000000T0000Z-180925T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- 1018 PM EDT Mon Sep 24 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Gaylord has cancelled the Small Craft Advisory. $$ LSZ321-322-251030- /O.CON.KAPX.SC.Y.0050.000000T0000Z-180925T1200Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1018 PM EDT Mon Sep 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A Small Craft Advisory remains in effect until 8 AM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ346>349-251030- /O.CON.KAPX.SC.Y.0050.000000T0000Z-180925T1200Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 1018 PM EDT Mon Sep 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A Small Craft Advisory remains in effect until 8 AM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 23, 3:23 AM EDT, 46 minutes earlier.
Area forecast discussion, Sep 23, 3:23 AM EDT, 46 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
323 AM EDT Sun Sep 23 2018
.NEAR TERM...(Today through Tonight)
Issued at 320 AM EDT Sun Sep 23 2018
...Seasonal late September weather...
High Impact Weather Potential: None
Primary Forecast Concerns/Challenges: Weak upper trough and cold
pool aloft combining for an some showers over the northern CWA today.
Pattern Synopsis/Forecast...The southern Great Lakes and Ohio Valley
are caught between two systems today, a weak surface boundary north
while a system stretches from Texas to the mid Atlantic. The current
IR sat data shows the a band of clouds, along with a few showers,
over Upper Michigan and Lake Superior associated with a weak surface
boundary, while a narrow area of high pressure and clear skies
dominated the Ohio Valley and Lower Michigan.
The weak surface boundary and upper level trough associated with the
band of clouds and showers over Lake Superior and east Upper
Michigan, will slowly sink south and weaken as it drops across the
Straits of Mackinac and Tip-of-the-Mitt into early afternoon.
Corresponding model soundings and mid level mstr progs (850-500mb
rh) shows sufficient enough mid lvl moisture to generate some rain
showers over east Upper and extreme nrn Lower Michigan into this
afternoon. Model soundings and mstr progs show very limited moisture
from Gaylord south into this evening. 850/500mb qvectors shows
convergence associated with the surface boundary lingering over
Upper Michigan this morning, while forcing slowly drops south into
extreme nrn Lower during the day. The cool mid lvl temps (around 3c
at 850mb), steepens mid lvl lapse rates a little into early
afternoon, helping generate the chance of showers.
Overall will mention a few showers over East Upper and extreme
northern Lower Michigan into this afternoon, before the mid level
cold pool exits northeast and weak upper ridge builds into the
region. Expect slightly warmer afternoon high temperatures today, in
the mid 60s, as mid lvl temps moderate slowly through the afternoon.
Expect mainly clear skies across much of the forecast area tonight,
as an upper ridge lingers and area of high pressure over the eastern
Great Lakes pushes east.
&&
.SHORT TERM...(Monday through Tuesday)
Issued at 320 AM EDT Sun Sep 23 2018
...A little milder with rain chances at times...
High Impact Weather Potential...Slight chance of thunderstorms
Monday night and again Tuesday afternoon. Also some gusty marine
winds through Monday night.
Pattern Synopsis/Forecast...Warm advection will ramp up over
northern Michigan during the day Monday as strong high pressure
pushes into Quebec and a developing surface low lifts from Minnesota
into western Ontario. Southerly flow will transport increasing
moisture into the region through Monday evening out ahead of an
approaching cold front. That front is then progged to cross northern
Michigan late Tuesday morning into the evening.
Primary Forecast Concerns...Shower and small thunderstorm chances
late Monday into Tuesday.
A weak thermal gradient will develop between eastern Upper and the
Tip of the Mitt Lake Huron shoreline Sunday night. Easterly flow off
Lake Huron will support shallow boundary layer moisture and greater
cloud cover in this area through Monday morning, which may lead to a
few sprinkles. Some guidance hints at this, including hi-res, but
due to low probability/confidence will keep out of the forecast at
this time.
Mid level ridge axis will quickly push east of the area on Monday as
an aggressive longwave trough drops into the Northern Plains.
Isentropic lift will progressively strengthen from south to north
through the afternoon, leading to an increase in rain chances by
evening as PWATs rise to near 1.5 inches. Minimal elevated
instability (a couple hundred J/kg of MUCAPE) available Monday night
will support a slight chance of thunderstorms over northern Lower.
The area of higher of moisture will push off to the NE by daybreak
Tuesday, but PWATs will still hover around 1" out ahead of the
approaching cold front. Rain chances will decrease a bit after
daybreak with somewhat of a lull expected for most areas until the
front arrives later. Forcing along the front will not be
particularly strong during the day, but additional support will come
towards evening as a wave of low pressure rides NE along the front.
Instability will be minimal due to expected lingering cloud cover
and weak lapse rates, but there does look to be potential for a few
storms in the afternoon. Should they develop, deep layer shear of
40+ knots would be in play, but think the overall threat for
stronger storms will be tempered by limited instability and the
front's late arrival. At any rate, it's something to keep an eye on
over the next couple days.
&&
.LONG TERM...(Tuesday night through Saturday)
Issued at 320 AM EDT Sun Sep 23 2018
High Impact Weather Potential...Minimal.
Aforementioned wave of low pressure riding northeast along the cold
front and interacting with approaching upper trough Tuesday evening
will bring a round of more substantial rainfall to the northwestern
2/3 of the forecast area. Cold air advection returns for Wednesday
with another system pushing through Thursday into Friday. As a
colder airmass settles in towards the end of the week, lake effect
showers may also come into play at times.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1158 PM EDT Sat Sep 22 2018
Mainly VFR, though MVFR cigs possible at PLN Sunday morning. MVFR
a better possibility Sunday evening.
Cool/dry high pressure over the eastern Great Lakes and moving
east. A cold front will then drop down into far northern lower MI.
Enhanced low-level moisture near this front could contribute to
some lake-induced stratocu into PLN. This is most likely VFR, but
could dip down to near MVFR at times, especially Sunday morning.
As the front makes a little more progress and e-ne flow into
APN/PLN becomes established Sunday evening, additional MVFR lake
clouds could affect those sites.
Light winds, tending to become ne to e with time.
&&
.MARINE...
Issued at 320 AM EDT Sun Sep 23 2018
Weak northeast winds this morning will trend east and strengthen
through the day, before trending southeast tonight as an approaching
system lifts northwest of the Great Lakes. Winds and waves will be
nearing small craft criteria for much of the northern Lake Huron
nearshore waters this afternoon and tonight as easterly winds
increase. Chances for precipitation will be limited through Monday
afternoon, while the chance for showers and a few storms increases
Monday night and Tuesday as a frontal boundary pushing across the
Great Lakes.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY from 5 PM this afternoon to 8 AM EDT
Tuesday for LHZ345-347>349.
LM...SMALL CRAFT ADVISORY from 5 PM this afternoon to 8 AM EDT
Tuesday for LMZ341.
LS...SMALL CRAFT ADVISORY from 5 PM this afternoon to 8 AM EDT
Tuesday for LSZ321.
&&
NEAR TERM...SR
SHORT TERM...MK
LONG TERM...MK
AVIATION...JZ
MARINE...SRHazardous weather outlook, Sep 23, 3:26 AM EDT, 43 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 326 AM EDT Sun Sep 23 2018 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-240730- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 326 AM EDT Sun Sep 23 2018 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Today and tonight. Patchy frost will occur early this morning across interior parts of northern Lower Michigan, especially in the Au Sable Valley. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A few thunderstorms are possible Monday night and Tuesday across parts of northern Lower Michigan. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord.
Nearby
Small Craft Advisories in Michigan, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.